Hail, Bowie
- When
- July 8, 5:54 PM CST
- Where
- Bowie County, 1.5 mi SSE of Holland
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.450, -94.090
Afternoon thunderstorms developed due to a very unstable airmass and very little if any mid atmospheric capping. Thunderstorms would collapse, produce strong outflow boundaries, and redevelop along these boundaries.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Afternoon thunderstorms developed due to a very unstable airmass and very little if any mid atmospheric capping. Thunderstorms would collapse, produce strong outflow boundaries, and redevelop along these boundaries. Damaging wind gusts were the main result of these storms, but some storms did produce large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 8, 4:42 PM CST, 1 hour 12 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 542 PM CDT SUN JUL 8 2012 .DISCUSSION... QUICK UPDATE TO RAISE POPS ACROSS THE REGION FOR TONIGHT. CONSIDERING THE CURRENT CONVECTIVE COVERAGE AND THE POTENTIAL FOR MORE DEVELOPMENT WITH 2+ HRS OF DAYLIGHT LEFT...40/50 POPS APPEAR TO BE IN ORDER. WILL RE-EVALUATE AGAIN AT NORMAL UPDATE TIME. /12/ && .PREV DISCUSSION... /ISSUED 230 PM CDT SUN JUL 8 2012/ DISCUSSION... ADVERTISED RETROGRESSION OF RIDGE TO THE GREAT BASIN UNDERWAY WITH A NW FLOW REGIME EXPECTED TO RULE THIS NEW WORK WEEK ACROSS THE ARKLATEX REGION AND SE OK. A WEAK COLD FRONT TO PUSH DOWN INTO NRN LA AND BECOME STATIONARY THROUGHOUT MUCH OF THIS WEEK. AS A RESULT...EXPECT TSTMS TO DEVELOP IN EARNEST THROUGHOUT MUCH OF THIS WEEK WITH STRONG DAYTIME HEATING ALONG WITH OUTFLOW BOUNDARIES PROVIDING THE TRIGGER FOR TSTMS. PRECIPITABLE WATER VALUES TO REMAIN AROUND 2 INCHES AS WELL...AND RAINFALL MAY BE HEAVY AT TIMES FROM THE STRONGER STORMS. NEVERTHELESS...THE RAINS WILL BE WELCOMED AS WELL AS THE COOLER TEMPERATURES. AVIATION... E TX/NRN LA...ALONG AND SOUTH OF I-20...WILL LIKELY SEE THE GREATEST COVERAGE OF TSTMS AT THE START OF THE 00Z TAF PERIOD. GUSTY WINDS...TURBULENCE...AND MVFR OR LOWER CIGS/VSBYS SHOULD BE EXPECTED IN THE VICINITY OF ANY TSTMS. CONVECTION SHOULD GRADUALLY DIMINISH AFTER SUNSET DUE TO THE LOSS OF DAYTIME HEATING. REDEVELOPMENT WILL BE POSSIBLE DURING THE OVERNIGHT HOURS AS AN UPPER WAVE OVER LA INTERACTS WITH AN INVERTED TROUGH EXTENDING FROM DEEP E TX AND INTO N CNTRL LA/SW AR. TSTMS SHOULD INCREASE IN COVERAGE ONCE AGAIN BY MONDAY AFTERNOON AS A WEAK COLD FRONT APPROACHES FROM THE NORTH. EXCEPT DUE TO TSTMS...VFR CONDITIONS SHOULD GENERALLY PREVAIL. CANNOT RULE OUT SOME PATCHY MVFR CONDITIONS AROUND SUNRISE MONDAY MORNING...ESPECIALLY AT KELD AND KLFK DUE TO HEAVY RAINFALL OVER THE LAST 24 HOURS. WIND SPEEDS WILL CONTINUE TO BE 10 KTS OR LESS BUT DIRECTIONS WILL CONTINUE TO VARY FROM TERMINAL TO TERMINAL DUE TO WEAK FLOW AND THE PRESENCE OF NUMEROUS OUTFLOW BOUNDARIES FROM THE CONVECTION. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 90 74 89 73 / 40 60 40 50 40 MLU 74 87 75 89 73 / 50 60 40 50 50 DEQ 73 90 73 87 69 / 50 50 30 40 30 TXK 74 90 74 88 70 / 50 60 30 40 30 ELD 74 89 73 87 71 / 50 60 30 40 40 TYR 75 90 75 88 71 / 40 60 30 40 40 GGG 74 91 74 88 72 / 40 60 30 40 40 LFK 74 92 76 88 75 / 40 60 40 50 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SUN JUL 8 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-091100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MOST OF THE AREA DURING THIS SUNDAY. STRONG GUSTY WINDS WILL BE POSSIBLE IN A FEW OF THE STRONGER STORMS AND MAY RESULT IN TREE AND POWER LINE DAMAGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE NEXT SEVERAL DAYS...WITH STRONG DAYTIME HEATING AND A SERIES OF DISTURBANCES TRAVELING ACROSS THE AREA. A FEW STRONGER THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS...THAT COULD RESULT IN TREE AND POWER LINE DAMAGE AS WELL AS LOCALIZED HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS IS NOT EXPECTED THROUGH TONIGHT. VII
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
344 PM CDT SUN JUL 8 2012
TXZ149-082145-
CHEROKEE-
344 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
CHEROKEE...
INCLUDING THE FOLLOWING LOCATIONS...
JACKSONVILLE AND MAYDELLE...
AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF JACKSONVILLE...
MOVING SOUTHWEST AT 5 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
VIII.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
345 PM CDT SUN JUL 8 2012
LAZ006-082145-
UNION-
345 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
BERNICE...
AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR BERNICE...OR 15 MILES SOUTHEAST
OF JUNCTION CITY...MOVING SOUTHWEST AT 5 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
VIII.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
414 PM CDT SUN JUL 8 2012
ARZ050-OKZ077-082145-
MCCURTAIN-SEVIER-
414 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
SEVIER...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
WEST LINE AND HOCHATOWN...
AT 411 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES WEST OF WICKES...OR 19 MILES
NORTHWEST OF DE QUEEN...MOVING SOUTHWEST AT 5 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
09SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
448 PM CDT SUN JUL 8 2012
ARZ050-OKZ077-082215-
MCCURTAIN-SEVIER-
448 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
SEVIER...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
HORATIO AND BROKEN BOW...
AT 445 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES WEST OF GILLHAM...OR 12
MILES NORTHWEST OF DE QUEEN...MOVING SOUTH AT 10 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
09SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
514 PM CDT SUN JUL 8 2012
LAZ002-003-082245-
BOSSIER-WEBSTER-
514 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
BOSSIER AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
COTTON VALLEY...DIXIE INN...DOYLINE...HAUGHTON AND MINDEN...
AT 510 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES WEST OF DIXIE INN...OR 10
MILES WEST OF MINDEN...MOVING NORTHWEST AT 10 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. STRONG OUTFLOW
WINDS MAY ARRIVE SEVERAL MINUTES BEFORE THE STORM.
09SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
547 PM CDT SUN JUL 8 2012
LAZ001>003-082330-
BOSSIER-CADDO-WEBSTER-
547 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
CADDO...BOSSIER AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
BENTON...BOSSIER CITY...COTTON VALLEY...DIXIE INN...DOYLINE...
HAUGHTON...SHREVEPORT AND SIBLEY...
AT 544 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES NORTH OF HAUGHTON...OR 14
MILES NORTHEAST OF BOSSIER CITY...MOVING NORTHWEST AT 5 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. STRONG OUTFLOW
WINDS ARE BEING PRODUCED BY THIS STORM. THESE OUTFLOW WINDS MAY
ARRIVE SEVERAL MINUTES BEFORE THE STORM.
09The Shreveport radar (KSHV), 114 km away, was scanning. The volume nearest the first event began at 23:52 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Local Emergency Manager estimated wind gusts to near 60 mph in Nash, Texas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 386973, 386976.